| Catalog Number |
310.284 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
10/25/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient was undergoing an orif surgery for a proximal humerus fracture.During the procedure, the drill bit in question broke off.The bit had been running into a k-wire used for temporary fixation.The tip of the broken drill bit remained inside of the patient¿s body.The procedure was completed successfully with no surgical delay.No further information is available to report.This report is for a 2.8mm drill bit/qc/165mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the lcp drill bit ø2.8 w/stop l165 2flute f/ was found broken from the fluted tip.The broken fragment was not returned.No postoperative x-rays were provided to confirm the embedded device inside the body.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lcp drill bit ø2.8 w/stop l165 2flute f/ would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: lcp-bohrer ø2.8 m/anschl l165 2lip f/sch, lcp drill bit ø2.8 w/stop l165 2flute f/, 310.284, rev.E current / d.2.8*165 2lip.Sk., spiralbohrer, d0011224 rev.05 manufactured dimensional inspection: n/a.H4, h6 part:310.284, lot:2142008, manufacturing site: werk oberdorf , supplier:(b)(4), release to warehouse date:21 jun 2005, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.